caret icon Back to all discussions

Lyrica withdrawal

Hello,
I am currently coming off one of my preventative medications (lyrica) and struggling with what I think are withdrawal side effects. I have some dizziness and struggling to focus on writing on the computer or television. I'm also starting to feel quite down and generally losing hope. I've spoken to my doctors who say there are no reported side effects when coming off this medicine and suggested I reduce from 400mg to nothing in 4 days. I feel I'm really struggling to do this and have taken it upon myself to slow the process a little as I'm trying to hold down a full time job, something which is hard enough at the best of times with my chronic migraines!
Has anyone had any experience coming off lyrica? This is the 9th medication I've tried and once again it's all change. Although I've had side effects before from med changes I'm out of ideas and energy and was hoping someone may have some tips for coping with the process.
Many thanks x

  1. Hi Manda85panda,

    Thank you for your question and being part of our discussion forum. Let's see what information i can give you that may be helpful.

    I've not tired Lyrica and am sorry to hear you are having a rough time tapering off this medication. We dislike to disagree with doctors, but from the information I've read one can experience withdrawal symptoms from tapering off this medication too fast. You can read more about that here; https://migraine.com/topic/lyrica-withdrawal/.

    I hope by now you are feeling better, are you? Please try not to lose hope; there are over 100 medications and supplements that can be used to treat migraine. The thing about starting new medications is it can take up to 90 days before we see an improvement in our migraine attack frequency and severity. During this time potential side effects may lessen as our body adjusts to the new medication. If we don't give each medication a fair trial, we'll never know which medication would have been the one that works. Does that make sense?
    When you get a moment take a look at this article about migraine prevention; https://migraine.com/blog/migraine-preventives-start/.

    Let me know how you are feeling,
    Nancy

    1. Hi Manda85panda,

      Since I am many years after your post I hope that you were successful coing off lyrica. I take it intermittently for nerve pain in my hand that can trigger migraines when not controlled well.

      I find that every time I take lyrica I am unable to sit or drive. I have never been able to make past the 25mg starter dose. Since it works on your brain chemistry and is used to treat neuropathy, seizures and some mood disorders, it's not surprising that dizziness and lower mood happened when withdrawing.

      I also think that maybe the withdrawal was a little sharp. I think when you ramped up they had on a dose for at least 2 weeks so it stands to reason that the decline should be similar.

      I hope that things worked out well for you and that you have found some thing to better control your migraines. I've been through almost 20 meds without finding a winner. Best of luck to you.

      Barb

      1. Hi ,

        Thank you so much for sharing your story with us. It's always good to know we're not alone in our experiences.

        Wishing you a low pain day,
        Nancy Harris Bonk, Patient Advocate/Moderator

        or create an account to reply.